×

High-order algorithms for Riesz derivative and their applications. I. (English) Zbl 1434.65113

Summary: We firstly develop the high-order numerical algorithms for the left and right Riemann-Liouville derivatives. Using these derived schemes, we can get high-order algorithms for the Riesz fractional derivative. Based on the approximate algorithm, we construct the numerical scheme for the space Riesz fractional diffusion equation, where a fourth-order scheme is proposed for the spacial Riesz derivative, and where a compact difference scheme is applied to approximating the first-order time derivative. It is shown that the difference scheme is unconditionally stable and convergent. Finally, numerical examples are provided which are in line with the theoretical analysis.

MSC:

65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
35R11 Fractional partial differential equations
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Guo, B. L.; Pu, X. K.; Huang, F. H., Fractional Partial Differential Equations and Their Numerical Solutions, Beijing, China: Science Press, Beijing, China
[2] Kilbas, A. A.; Srivastava, H. M.; Trujillo, J. J., Theory and Applications of Fractional Differential Equations. Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies, 204, xvi+523, (2006), Amsterdam, The Netherlands: Elsevier Science, Amsterdam, The Netherlands · Zbl 1092.45003
[3] Oldham, K. B.; Spanier, J., The Fractional Calculus: Theory and Applications of Differentiation and Integration to Arbitrary Order, xiii+234, (1974), New York, NY, USA: Academic Press, New York, NY, USA
[4] Chen, J.; Liu, F.; Anh, V., Analytical solution for the time-fractional telegraph equation by the method of separating variables, Journal of Mathematical Analysis and Applications, 338, 2, 1364-1377, (2008) · Zbl 1138.35373
[5] Huang, F.; Guo, B., General solutions to a class of time fractional partial differential equations, Applied Mathematics and Mechanics, 31, 7, 815-826, (2010) · Zbl 1204.35170
[6] Podlubny, I., Fractional Differential Equations. Fractional Differential Equations, Mathematics in Science and Engineering, 198, xxiv+340, (1999), San Diego, Calif, USA: Academic Press, San Diego, Calif, USA · Zbl 0924.34008
[7] Shawagfeh, N. T., Analytical approximate solutions for nonlinear fractional differential equations, Applied Mathematics and Computation, 131, 2-3, 517-529, (2002) · Zbl 1029.34003
[8] Lubich, Ch., Discretized fractional calculus, SIAM Journal on Mathematical Analysis, 17, 3, 704-719, (1986) · Zbl 0624.65015
[9] Li, C.; Chen, A.; Ye, J., Numerical approaches to fractional calculus and fractional ordinary differential equation, Journal of Computational Physics, 230, 9, 3352-3368, (2011) · Zbl 1218.65070
[10] Hanert, E., On the numerical solution of space-time fractional diffusion models, Computers & Fluids, 46, 33-39, (2011) · Zbl 1305.65212
[11] McLean, W.; Mustapha, K., A second-order accurate numerical method for a fractional wave equation, Numerische Mathematik, 105, 3, 481-510, (2007) · Zbl 1111.65113
[12] Mustapha, K.; McLean, W., Superconvergence of a discontinuous Galerkin method for fractional diffusion and wave equations, SIAM Journal on Numerical Analysis, 51, 1, 491-515, (2013) · Zbl 1267.26005
[13] Piret, C.; Hanert, E., A radial basis functions method for fractional diffusion equations, Journal of Computational Physics, 238, 71-81, (2013) · Zbl 1286.65135
[14] Saichev, A. I.; Zaslavsky, G. M., Fractional kinetic equations: solutions and applications, Chaos, 7, 4, 753-764, (1997) · Zbl 0933.37029
[15] Zaslavsky, G. M., Chaos, fractional kinetics, and anomalous transport, Physics Reports, 371, 6, 461-580, (2002) · Zbl 0999.82053
[16] Zhang, H.; Liu, F., The fundamental solutions of the space, space-time Riesz fractional partial differential equations with periodic conditions, Numerical Mathematics: A Journal of Chinese Universities, English Series, 16, 2, 181-192, (2007) · Zbl 1174.35328
[17] Zhang, H.; Liu, F.; Anh, V., Galerkin finite element approximation of symmetric space-fractional partial differential equations, Applied Mathematics and Computation, 217, 6, 2534-2545, (2010) · Zbl 1206.65234
[18] Chen, J.; Liu, F.; Turner, I.; Anh, V., The fundamental and numerical solutions of the Riesz space-fractional reaction-dispersion equation, The ANZIAM Journal, 50, 1, 45-57, (2008) · Zbl 1179.35029
[19] Shen, S.; Liu, F.; Anh, V., Numerical approximations and solution techniques for the space-time Riesz-Caputo fractional advection-diffusion equation, Numerical Algorithms, 56, 3, 383-403, (2011) · Zbl 1214.65046
[20] Shen, S.; Liu, F.; Anh, V.; Turner, I., A novel numerical approximation for the space fractional advection-dispersion equation, IMA Journal of Applied Mathematics, (2012) · Zbl 1297.65098
[21] Özdemir, N.; Avcı, D.; İskender, B. B., The numerical solutions of a two-dimensional space-time Riesz-Caputo fractional diffusion equation, International Journal of Optimization and Control: Theories & Applications, 1, 1, 17-26, (2011) · Zbl 1236.65133
[22] Yang, Q.; Liu, F.; Turner, I., Numerical methods for fractional partial differential equations with Riesz space fractional derivatives, Applied Mathematical Modelling, 34, 1, 200-218, (2010) · Zbl 1185.65200
[23] Çelik, C.; Duman, M., Crank-Nicolson method for the fractional diffusion equation with the Riesz fractional derivative, Journal of Computational Physics, 231, 4, 1743-1750, (2012) · Zbl 1242.65157
[24] Wang, D.; Xiao, A.; Yang, W., Crank-Nicolson difference scheme for the coupled nonlinear Schrödinger equations with the Riesz space fractional derivative, Journal of Computational Physics, 242, 670-681, (2013) · Zbl 1297.65100
[25] Meerschaert, M. M.; Tadjeran, C., Finite difference approximations for fractional advection-dispersion flow equations, Journal of Computational and Applied Mathematics, 172, 1, 65-77, (2004) · Zbl 1126.76346
[26] Sousa, E., A second order explicit finite difference method for the fractional advection diffusion equation, Computers & Mathematics with Applications, 64, 10, 3141-3152, (2012) · Zbl 1268.65118
[27] Ortigueira, M. D., Riesz potential operators and inverses via fractional centred derivatives, International Journal of Mathematics and Mathematical Sciences, 2006, (2006) · Zbl 1122.26007
[28] Tian, W. Y.; Zhou, H.; Deng, W. H., A class of second order difference approximation for solving space fractional diffusion equations
[29] Ervin, V. J.; Roop, J. P., Variational formulation for the stationary fractional advection dispersion equation, Numerical Methods for Partial Differential Equations, 22, 3, 558-576, (2006) · Zbl 1095.65118
[30] Tuan, V. K.; Gorenflo, R., Extrapolation to the limit for numerical fractional differentiation, Zeitschrift für Angewandte Mathematik und Mechanik, 75, 8, 646-648, (1995) · Zbl 0860.65011
[31] Zhang, W., Finite Difference Methods for Partial Differential Equations in Science Computation, Beijing, China: Higher Education Press, Beijing, China
[32] Chan, R. H.-F.; Jin, X.-Q., An Introduction to Iterative Toeplitz Solvers. An Introduction to Iterative Toeplitz Solvers, Fundamentals of Algorithms, 5, xii+111, (2007), Philadelphia, Pa, USA: SIAM, Philadelphia, Pa, USA · Zbl 1146.65028
[33] Chan, R. H., Toeplitz preconditioners for Toeplitz systems with nonnegative generating functions, IMA Journal of Numerical Analysis, 11, 3, 333-345, (1991) · Zbl 0737.65022
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.